Retrobulbar neuritis in a patient treated with intraarterial cisplatin for head and neck cancer

Research output: Contribution to journalArticlepeer-review

Abstract

A case of retrobulbar neuritis which developed in association with intraarterial continuous infusion cisplatin is presented. A 67‐year‐old man with squamous cell carcinoma of the left tonsillar fossa was treated with induction chemotherapy through the left lingual artery; the regimen consisted of cisplatin and 5‐fluoro‐deoxyuridine as continuous infusion. He developed some transient mental status changes and then left eye blindness. Ophthalmologic examination was compatible with retrobulbar neuritis. A brief review of reported cases of ophthalmologic toxicity in association with cisplatin is presented, and the likelihood that the toxicity is due to the drug itself rather than the method of administration is discussed.

Original languageEnglish (US)
Pages (from-to)2094-2097
Number of pages4
JournalCancer
Volume62
Issue number10
DOIs
StatePublished - Nov 15 1988
Externally publishedYes

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Retrobulbar neuritis in a patient treated with intraarterial cisplatin for head and neck cancer'. Together they form a unique fingerprint.

Cite this